Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 28, 2008, 3:17 AM CST for 11 counties in Texas. It took effect at Feb 28, 2008, 10:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2008, 3:17 AM CST (09:17 UTC)
- In effect from
- Feb 28, 2008, 10:00 AM CST
- Expired
- Feb 28, 2008, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 280917 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 317 AM CST THU FEB 28 2008 TXZ242>244-282200- /O.NEW.KCRP.WI.Y.0007.080228T1600Z-080229T0100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 317 AM CST THU FEB 28 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING. DEEPENING LOW PRESSURE ACROSS THE TEXAS PANHANDLE TODAY WILL LEAD TO SUSTAINED SOUTHEASTERLY WINDS OF 30 MPH OR HIGHER...WITH GUSTS UP TO 45 MPH POSSIBLE...ACROSS THE ADVISORY AREA. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. RESIDENTS ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 30 TO 39 MPH. $$ TM
3 follow-up statements
000 WWUS74 KCRP 281636 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX ISSUED BY NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1036 AM CST THU FEB 28 2008 TXZ231>234-241-245>247-290100- /O.EXA.KCRP.WI.Y.0007.000000T0000Z-080229T0100Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA...PORT OCONNOR...SEADRIFT 1036 AM CST THU FEB 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. DEEPENING LOW PRESSURE ACROSS THE TEXAS PANHANDLE TODAY WILL PRODUCE SUSTAINED SOUTHEASTERLY WINDS NEAR 30 MPH...WITH GUSTS OF 40 MPH POSSIBLE...ACROSS THE ADVISORY AREA. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. RESIDENTS ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 30 TO 39 MPH. $$ TXZ242>244-290100- /O.CON.KCRP.WI.Y.0007.000000T0000Z-080229T0100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 1036 AM CST THU FEB 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. DEEPENING LOW PRESSURE ACROSS THE TEXAS PANHANDLE TODAY WILL LEAD TO SUSTAINED SOUTHEASTERLY WINDS OF 30 MPH OR HIGHER...WITH GUSTS UP TO 45 MPH POSSIBLE...ACROSS THE ADVISORY AREA. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. RESIDENTS ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 30 TO 39 MPH. $$
000 WWUS74 KCRP 282121 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 321 PM CST THU FEB 28 2008 TXZ231>234-241-245>247-282230- /O.CAN.KCRP.WI.Y.0007.000000T0000Z-080229T0100Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA...PORT OCONNOR...SEADRIFT 321 PM CST THU FEB 28 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDY CONDITIONS WILL PERSIST...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA FOR THE REMAINDER OF THE AFTERNOON HOURS AND THE WIND ADVISORY HAS BEEN CANCELED FOR THE REMAINDER OF TODAY. $$ TXZ242>244-290100- /O.CON.KCRP.WI.Y.0007.000000T0000Z-080229T0100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 321 PM CST THU FEB 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. DEEPENING LOW PRESSURE ACROSS THE TEXAS PANHANDLE TODAY WILL LEAD TO SUSTAINED SOUTHEASTERLY WINDS OF 30 MPH OR HIGHER...WITH GUSTS UP TO 40 MPH POSSIBLE...ACROSS THE ADVISORY AREA. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. RESIDENTS ARE URGED TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHT WEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 30 TO 39 MPH...OR FREQUENT GUSTS IN EXCESS OF 40 MPH ARE LIKELY. $$ MJG
000 WWUS74 KCRP 290114 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 714 PM CST THU FEB 28 2008 TXZ242>244-290215- /O.EXP.KCRP.WI.Y.0007.000000T0000Z-080229T0100Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 714 PM CST THU FEB 28 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE AREA HAVE DIMINISHED TO LESS THAN ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BREEZY CONDITIONS FROM 15 TO 25 MPH WILL CONTINUE THROUGH MIDNIGHT. $$ JAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 8:39 PM CST, 6 hours 38 minutes earlier.
Area forecast discussion, Feb 27, 8:39 PM CST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 839 PM CST WED FEB 27 2008 .UPDATE...SKIES ARE CLEAR ACROSS SOUTH TEXAS THIS EVENING WITH DRY NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE SLOWLY PUSHING OFF TO THE EAST. SOME HIGH CIRRUS IS APPROACHING THE REGION FROM THE NORTHWEST AMIDST THE FLOW ALOFT, HOWEVER NO LOW STRATUS CAN BE FOUND OVER THE NORTHWEST GULF UNTIL WELL SOUTH OF BROWNSVILLE. INTERESTINGLY, THE 11-3.9 MICRON SATELLITE IMAGERY IS SHOWING A NUMBER OF FIRES/HOT SPOTS ACROSS THE FORECAST AREA. THE LOW LEVEL FLOW HAS BECOME WEAKLY ONSHORE THE PAST FEW HOURS WITH THE MOVEMENT OF THE SURFACE HIGH TO THE EAST AND THIS HAS ALLOWED SOME RECOVERY IN DEW POINT TEMPERATURES...MAINLY OVER THE EASTERN HALF OF THE FORECAST AREA...AS A WEAK SEA BREEZE FRONT HAS PROGRESSED INLAND. THE RISING DEW POINTS WILL BE ENOUGH TO PUT THE BRAKES ON TEMPERATURES THAT BEGAN TO RAPIDLY FALL AFTER SUNSET, BUT WILL NOT BE ENOUGH TO INDUCE FOG FORMATION. ONSHORE FLOW WILL SLOWLY STRENGTHEN OVERNIGHT AND THEN INTO THURSDAY. CURRENT FORECASTS LOOK ON TRACK AND NO UPDATE WILL BE ISSUED. && .PREV DISCUSSION... /ISSUED 540 PM CST WED FEB 27 2008/ AVIATION...HIGH PRESSURE RIDGE ALONG THE COAST WILL CONTINUE TO MOVE EAST TONIGHT WITH LIGHT WINDS/CLEAR SKIES/VFR CONDITIONS PREVALENT OVER SOUTH TEXAS. THE SOUTHERLY RETURN FLOW WILL STRENGTHEN ON THURSDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER TEXAS SOUTH PLAINS BY AFTERNOON...WITH SOUTHERLY WINDS BECOMING STRONG AND GUSTY OVER ALL OF SOUTH TEXAS. MODELS SHOW SOME WEAK LOW LEVEL MOISTURE RETURN ALONG THE LOWER TEXAS COAST BY THURSDAY AFTERNOON. WITH AFTERNOON HEATING MAY SEE SOME SCT-BKN CLOUDS BELOW THE INVERSION AROUND 5 KFT OVER THE SOUTHERN COASTAL BEND. OTHERWISE...VFR CONDITIONS WILL EXIST THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 247 PM CST WED FEB 27 2008/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...VERY AMPLIFIED UPPER FLOW AT THE START OF THE PERIOD...WITH A DEEP TROUGH OVER THE EAST U.S. AND A RIDGE OVER THE WEST...WILL GRADUALLY BECOME MORE ZONAL BY THE AND OF THE PERIOD. THE SFC RIDGE CURRENTLY OVER S TX WILL CONTINUE TO DRIFT EAST TONIGHT AND THURSDAY...WHICH WILL ALLOW WINDS TO VEER TO SSE TONIGHT AND THURSDAY. STILL EXPECT COOL TEMPS TONIGHT AS LOW LEVEL FLOW WILL NOT BE STRONG ENOUGH TO MODIFY LOW LEVEL MOISTURE ENOUGH TO KEEP TEMPS UP. THUS...HAVE CONTINUE TREND OF PREVIOUS FORECAST WITH GOING GENERALLY 2-3 DEGS BELOW GUIDANCE MINS TONIGHT. A WARMING TREND WILL BEGIN BY THURSDAY AS LOW LEVEL FLOW INCREASES FROM THE SSE. EXPECT TEMPS THURSDAY AND THURSDAY NIGHT TO BE 5-10 DEGS ABOVE NORMAL. THE BIGGEST STORY FOR THIS FORECAST PERIOD WILL BE THE WINDY CONDITIONS FOR THURSDAY. MODELS SHOW A BROAD SFC TROF TO THE LEE OF THE ROCKIES...COMBINED WITH THE RETREATING SFC RIDGE OVER THE SE RIDGE. THIS CREATES A GOOD PRESS SSE PRESS GRADIENT...WITH ALL MODELS GENERALLY 15-25 KTS AND GUSTY BY THE AFTERNOON. STILL TOO EARLY TO TELL IF IT WILL BE WIND ADVISORY LEVELS. EXPECT GENERALLY CLEAR SKIES THROUGH MUCH OF THURSDAY. WILL LIKELY SEE THE RETURN OF LOW CLOUDS/STRATUS THURSDAY NIGHT AS THE STRONG SOUTHERLY FLOW AT 925 MB ADVECTS MOISTURE OVER THE TOP OF THE NOCTURNAL INVERSION. LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE MODELS CONTINUE TO HAVE DIFFICULTY WITH THE S/WV PROGGED TO MOVE ACROSS NRN MEXICO AND SOUTH TX THIS WEEKEND. THE GFS CONTINUES TO BACK OFF ON THE OVERALL STRENGTH OF THIS FEATURE. MEANWHILE THE ECMWF IS ALSO WEAKER AND MORE SHEARED WITH THIS SYSTEM. THE NOGAPS ALSO KEEPS THIS SYSTEM WK. WL REDUCE POPS ON FRI SINCE THE MOISTURE WL STILL BE INSUFFICIENT FOR PCPN. WL STILL MAINTAIN AT LEAST SLIGHT CHC POPS THROUGH THE WEEKEND TO ACCOUNT FOR THE S/WV AND A SUFFICIENTLY MOIST AND UNSTABLE AIRMASS. DECIDED TO GO WITH HIGHER TEMPS THAN THE GUIDANCE FOR THE WEEKEND AS THE MOS IS TYPICALLY TOO COOL THIS TIME OF YEAR...ESPECIALLY OUT WEST. THE MODELS ARE STILL CONSISTENT WITH BRINGING THE NEXT STRONG COLD FNT THROUGH ON MONDAY. THERE HAVE BEEN MINOR TIMING DIFFERENCES WITH THE VARIOUS MODEL RUNS BUT OVERALL THE FNT WL COME THROUGH DURING THE DAYLIGHT HOURS ON MON. IT STILL LOOKS THERE WILL BE AMPLE FORCING FROM THE NRN STREAM DIGGING S/WV AND THAT THERE WL BE SUFFICIENT MOISTURE (PWS 1-1.7 INCHES) IN PLACE. FRONTAL FORCING WILL ALSO BE VERY SIGNIFICANT GIVEN THE TIGHT THERMAL GRADIENT. FOR NOW WL GO WITH CHC POPS ACROSS THE EASTERN TWO-THIRDS OF THE CWA FOR MON. DRIER AND COOLER CONDITIONS WL THEN PREVAIL ON TUE WITH ANOTHER WARMUP EXPECTED ON WED. AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HOWEVER...INCREASING SOUTHERLY FLOW WITH GUSTS OF 25-30 KTS LIKELY THURSDAY AFTERNOON. THERE MAY BE A BRIEF PERIOD OF LOW LEVEL WIND SHEAR THURSDAY MORNING 08-14Z. MARINE...WINDS HAVE ALREADY DECREASED TO LESS THAN 15 KTS ALL AREAS. SEAS WILL ALSO CONTINUE TO DECREASE THROUGH TONIGHT. HOWEVER...WINDS AND SEAS WILL INCREASE AGAIN (LIKELY TO SCA LEVELS) BY THURSDAY AFTERNOON. FIRE WEATHER...VERY DRY CONDITIONS THROUGH THIS EVENING. LOW LEVEL MOISTURE WILL INCREASE ON THURSDAY. HOWEVER...STRONG GUSTY SSE WINDS EXPECTED FOR THURSDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 45 75 59 77 61 / 0 0 10 10 20 VICTORIA 39 72 56 75 58 / 0 0 10 10 20 LAREDO 46 82 62 86 64 / 0 0 10 10 20 ALICE 42 77 57 81 60 / 0 0 10 10 20 ROCKPORT 51 70 63 73 63 / 0 0 10 10 20 COTULLA 39 78 56 83 60 / 0 0 10 10 20 KINGSVILLE 44 76 58 80 61 / 0 0 10 10 20 NAVY CORPUS 52 72 64 75 64 / 0 0 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JAR/19
Hazardous weather outlook, Feb 27, 5:37 AM CST, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 537 AM CST WED FEB 27 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 537 AM CST WED FEB 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES WILL CONTINUE ACROSS THE VICTORIA CROSSROADS UNTIL 8 AM CST. IN ADDITION...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE GULF WATERS THIS MORNING...BUT SHOULD IMPROVE BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH EARLY MONDAY. SMALL CRAFT ADVISORY CONDITIONS WILL COMMENCE BY MONDAY AFTERNOON OVER THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 95/87
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.